THE LOSS OF IMMUNITY IN DIRECTLY TRANSMITTED INFECTIONS MODELING - EFFECTS ON THE EPIDEMIOLOGIC PARAMETERS

Citation
Hm. Yang et Sb. Silveira, THE LOSS OF IMMUNITY IN DIRECTLY TRANSMITTED INFECTIONS MODELING - EFFECTS ON THE EPIDEMIOLOGIC PARAMETERS, Bulletin of mathematical biology, 60(2), 1998, pp. 355-372
Citations number
22
Language
INGLESE
art.tipo
Article
Categorie Soggetti
Mathematics, Miscellaneous","Biology Miscellaneous","Mathematics, Miscellaneous
ISSN journal
0092-8240
Volume
60
Issue
2
Year of publication
1998
Pages
355 - 372
Database
ISI
SICI code
0092-8240(1998)60:2<355:TLOIID>2.0.ZU;2-E
Abstract
When directly transmitted infectious diseases are modeled assuming an everlasting induced immunity (and constant contact rate), there are we ll-established formulas to deal with, which is not true if we include the loss of induced immunity. In general, the immunity induced by the disease is everlasting. We propose a model considering the loss of imm unity and present methods for the estimation of two epidemiological pa rameters: the force of infection and the basic reproduction ratio. We also analyze the effects of the loss of immunity on these parameters. Based on these results, we conclude that reinfection can play an impor tant role in highly vaccinated populations. (C) 1998 Society for Mathe matical Biology.